MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINE SACETT SUCTION ABOVE THE CUFF TRA; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINE SACETT SUCTION ABOVE THE CUFF TRA; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/189/070
Medical Device Problem Codes Partial Blockage (1065); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other, other text: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that upon testing cuff prior to intubation, there were tiny bubbles within soft-seal cuff.No patient involvement.
 
Additional Manufacturer Narrative
Email is: regulatory.Responses@icumed.Com.Eleven (11) device samples were received, three (3) in used condition without the original packaging and eight (8) unused with the original pouch closed.During the visual inspection, contamination was found to be present in each of the returned samples.The complaint was confirmed due to the presence of contamination or foreign material in all samples.The investigation determined that the root cause was from the raw material from the supplier.The supplier found that a certain component of the plasticizer had increased to a level that made it less compatible with pvc and therefore could migrate to the surface as a powder or residue.While the component level was within supplier's specification of plasticizer, the supplier agreed that the level was higher than in past years.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.A significantly tighter raw material specification was implemented for the component(s) of the terminator acid blend that migrated to the surface.This tighter specification will prevent this migration and return this plasticizer to its original state.

Brand Name
PORTEX BLUE LINE SACETT SUCTION ABOVE THE CUFF TRA
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17313451
Report Number3012307300-2023-07164
Device Sequence Number4058124
Product Code BTR
UDI-Device Identifier15019315059520
UDI-Public15019315059520
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081086
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2025
Device Model Number100/189/070
Device Catalogue Number100/189/070
Device Lot Number4044243
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown